Alert archive / Mississippi / Flash Flood Watches in 2021

Flash Flood Watch 8, NWS Jackson, MS

May 4, 202119 counties in Mississippi

NWS Jackson, MS issued this flash flood watch at May 4, 2021, 3:50 AM CDT for 19 counties in Mississippi. It took effect at May 4, 2021, 9:00 AM CDT. It was in force for 13 hr.

The area

The counties it named.

The facts

Issued
May 4, 2021, 3:50 AM CDT (08:50 UTC)
In effect from
May 4, 2021, 9:00 AM CDT
Expired
May 4, 2021, 9:41 PM CDT
In force
13 hr
Issued by
NWS Jackson, MS
Flood severity
None

Counties Clarke County, MS, Copiah County, MS, Covington County, MS, Forrest County, MS, Franklin County, MS, Hinds County, MS, Jasper County, MS, Jefferson Davis County, MS, Jones County, MS, Lamar County, MS, Lauderdale County, MS, Lawrence County, MS, Lincoln County, MS, Marion County, MS, Newton County, MS, Rankin County, MS, Scott County, MS, Simpson County, MS, Smith County, MS

The radar

The Jackson/Brandon,MS radar (KDGX), 58 km from the middle of the area, began a volume at 08:50 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Jackson, MS (KJAN), launched 00:00Z, 8.8 hours before the alert went out and 67 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 00:00Z on 2021-05-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2457 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 00:00Z on 2021-05-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 22 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2457 J/kg
Mixed-layer CIN
-9 J/kg
Mixed-layer LCL
1196 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
22 m²/s²
0-3 km storm-relative helicity
48 m²/s²
Significant tornado parameter
0.4
Supercell composite
3.0

Open this sounding in Storm Lab

The text

As transmitted.

688 
WGUS64 KJAN 040850
FFAJAN

URGENT - IMMEDIATE BROADCAST REQUESTED
Flood Watch
National Weather Service Jackson MS
350 AM CDT Tue May 4 2021

MSZ048>052-054>058-061>066-072>074-041700-
/O.NEW.KJAN.FF.A.0008.210504T1400Z-210505T0300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Hinds-Rankin-Scott-Newton-Lauderdale-Copiah-Simpson-Smith-Jasper-
Clarke-Franklin MS-Lincoln-Lawrence-Jefferson Davis-Covington-Jones-
Marion-Lamar-Forrest-
Including the cities of Conehatta, Jackson, Richland, Union, Purvis, 
Lumberton, Meadville, Crystal Springs, Pearl, Forest, Bude, Collins, 
Meridian, Hazlehurst, Taylorsville, New Hebron, West Hattiesburg, 
Monticello, Mendenhall, Heidelberg, Roxie, Hattiesburg, Columbia, 
Quitman, Decatur, Magee, Stonewall, Bassfield, Brookhaven, Brandon, 
Morton, Prentiss, Newton, Bay Springs, Mount Olive, Shubuta, Laurel, 
Wesson, and Raleigh
350 AM CDT Tue May 4 2021

...FLASH FLOOD WATCH IN EFFECT FROM 9 AM CDT THIS MORNING THROUGH 
THIS EVENING...

The National Weather Service in Jackson has issued a

* Flash Flood Watch for portions of central Mississippi...east 
  central Mississippi...south central Mississippi...southeast 
  Mississippi and southwest Mississippi, including the following 
  areas, in central Mississippi, Copiah, Hinds, Rankin, Scott, 
  Simpson and Smith. In east central Mississippi, Clarke, Jasper, 
  Lauderdale and Newton. In south central Mississippi, Jefferson 
  Davis, Lawrence, Lincoln and Marion. In southeast Mississippi, 
  Covington, Forrest, Jones and Lamar. In southwest Mississippi, 
  Franklin MS.

* From 9 AM CDT this morning through this evening

* A Flash Flood Watch means that conditions may develop that lead to 
  flash flooding. Flash flooding is a very dangerous situation.You 
  should monitor later forecasts and be prepared to take action 
  should flash flood warnings be issued.

* Rainfall amounts of 2 to 4 inches, with locally higher amounts, 
  will likely result in areas of flash flooding.  Numerous roads may 
  become flooded, closed, or washed out.  Minor to moderate river 
  flooding is also possible.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not enter or cross flowing water or water of unknown depth.

Stay away or be swept away.  River banks and culverts can become 
unstable and unsafe.

&&

$$

19
3 follow-up statements
667 
WGUS64 KJAN 041528
FFAJAN

Flood Watch
National Weather Service Jackson MS
1028 AM CDT Tue May 4 2021

MSZ048>052-054>058-061>066-072>074-042330-
/O.CON.KJAN.FF.A.0008.000000T0000Z-210505T0300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Hinds-Rankin-Scott-Newton-Lauderdale-Copiah-Simpson-Smith-Jasper-
Clarke-Franklin MS-Lincoln-Lawrence-Jefferson Davis-Covington-Jones-
Marion-Lamar-Forrest-
Including the cities of Conehatta, Jackson, Richland, Union, Purvis, 
Lumberton, Meadville, Crystal Springs, Pearl, Forest, Bude, Collins, 
Meridian, Hazlehurst, Taylorsville, New Hebron, West Hattiesburg, 
Monticello, Mendenhall, Heidelberg, Roxie, Hattiesburg, Columbia, 
Quitman, Decatur, Magee, Stonewall, Bassfield, Brookhaven, Brandon, 
Morton, Prentiss, Newton, Bay Springs, Mount Olive, Shubuta, Laurel, 
Wesson, and Raleigh
1028 AM CDT Tue May 4 2021

...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 10 PM CDT THIS 
EVENING...

The Flash Flood Watch continues for

* Portions of central Mississippi...east central Mississippi...south 
  central Mississippi...southeast Mississippi and southwest 
  Mississippi, including the following areas, in central 
  Mississippi, Copiah, Hinds, Rankin, Scott, Simpson and Smith. In 
  east central Mississippi, Clarke, Jasper, Lauderdale and Newton. 
  In south central Mississippi, Jefferson Davis, Lawrence, Lincoln 
  and Marion. In southeast Mississippi, Covington, Forrest, Jones 
  and Lamar. In southwest Mississippi, Franklin MS.

* Until 10 PM CDT this evening

* A Flash Flood Watch means that conditions may develop that lead to 
  flash flooding. Flash flooding is a very dangerous situation.You 
  should monitor later forecasts and be prepared to take action 
  should flash flood warnings be issued.

Rainfall amounts of 2 to 4 inches, with locally higher amounts, will 
likely result in areas of flash flooding.  Numerous roads may become 
flooded, closed or washed out. Minor to moderate river flooding is 
also possible.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not enter or cross flowing water or water of unknown depth.

Stay away or be swept away.  River banks and culverts can become 
unstable and unsafe.

&&

$$

DL
619 
WGUS64 KJAN 050059
FFAJAN

Flood Watch
National Weather Service Jackson MS
759 PM CDT Tue May 4 2021

MSZ048>052-054>058-061>066-050200-
/O.CAN.KJAN.FF.A.0008.000000T0000Z-210505T0300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Hinds-Rankin-Scott-Newton-Lauderdale-Copiah-Simpson-Smith-Jasper-
Clarke-Franklin MS-Lincoln-Lawrence-Jefferson Davis-Covington-Jones-
Including the cities of Conehatta, Jackson, Richland, Union, 
Meadville, Crystal Springs, Pearl, Forest, Bude, Collins, Meridian, 
Hazlehurst, Taylorsville, New Hebron, Monticello, Mendenhall, 
Heidelberg, Roxie, Quitman, Decatur, Magee, Stonewall, Bassfield, 
Brookhaven, Brandon, Morton, Prentiss, Newton, Bay Springs, Mount 
Olive, Shubuta, Laurel, Wesson, and Raleigh
759 PM CDT Tue May 4 2021

...FLASH FLOOD WATCH IS CANCELLED...

The Flash Flood Watch for portions of central Mississippi...east 
central Mississippi...south central Mississippi...southeast 
Mississippi and southwest Mississippi, including the following 
areas, in central Mississippi, Copiah, Hinds, Rankin, Scott, Simpson 
and Smith. In east central Mississippi, Clarke, Jasper, Lauderdale 
and Newton. In south central Mississippi, Jefferson Davis, Lawrence 
and Lincoln. In southeast Mississippi, Covington and Jones. In 
southwest Mississippi, Franklin MS has been cancelled.

The Flood Watch is cancelled. Flooding is no longer expected to pose 
a threat. Please continue to heed remaining road closures.

$$

MSZ072>074-050300-
/O.CON.KJAN.FF.A.0008.000000T0000Z-210505T0300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Marion-Lamar-Forrest-
Including the cities of West Hattiesburg, Purvis, Columbia, 
Lumberton, and Hattiesburg
759 PM CDT Tue May 4 2021

...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 10 PM CDT THIS 
EVENING...

The Flash Flood Watch continues for

* Portions of south central Mississippi and southeast Mississippi, 
  including the following areas, in south central Mississippi, 
  Marion. In southeast Mississippi, Forrest and Lamar.

* Until 10 PM CDT this evening

* A Flash Flood Watch means that conditions may develop that lead to 
  flash flooding. Flash flooding is a very dangerous situation.You 
  should monitor later forecasts and be prepared to take action 
  should flash flood warnings be issued.

* Additional rainfall amounts of 1 to 2 inches could exacerbate any 
  areas of ongoing flash flooding.  Any additional heavy rain may 
  exacerbate any flooded roads. Minor to moderate river flooding is
  also possible.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Stay away or be swept away. River banks and culverts can become 
unstable and unsafe.

&&

$$

DC
239 
WGUS64 KJAN 050241
FFAJAN

Flood Watch
National Weather Service Jackson MS
941 PM CDT Tue May 4 2021

MSZ072>074-050345-
/O.CAN.KJAN.FF.A.0008.000000T0000Z-210505T0300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Marion-Lamar-Forrest-
Including the cities of West Hattiesburg, Purvis, Columbia, 
Lumberton, and Hattiesburg
941 PM CDT Tue May 4 2021

...FLASH FLOOD WATCH IS CANCELLED...

The Flash Flood Watch for portions of south central Mississippi and 
southeast Mississippi, including the following areas, in south 
central Mississippi, Marion. In southeast Mississippi, Forrest and 
Lamar has been cancelled.

The Flood Watch is cancelled. Flooding is no longer expected to pose 
a threat. Please continue to heed remaining road closures.

$$

DC

What forecasters said that day

The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this flash flood watch went out at May 4, 12:36 AM CDT, 3 hours 14 minutes earlier.

Area forecast discussion, May 4, 12:36 AM CDT, 3 hours 14 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Jackson MS
1236 AM CDT Tue May 4 2021

...SEVERE STORMS LIKELY TODAY...

.UPDATE...
Updated for 06Z aviation discussion

&&

.AVIATION...
06Z TAF discussion:
Flight categories will vary from VFR to IFR status through much
of the period, mainly due to low ceilings across the region.
Convection will increase across the area through the mid and late
morning hours, with a squall line of potentially severe storms
affecting most TAF sites from late morning through late afternoon
as it pushes east through the area. Damaging wind gusts up to 70
mph, hail up to golf ball size, and tornadoes will be possible
with these storms. Heavy rain will also result in visibilities
falling to a mix of MVFR/IFR categories as well. While convection
exits early this evening, low stratus will continue to plague most
sites into tonight. Winds today will be breezy from the southwest
between 10-15 knots, gusting to between 20-25 knots at times. Of
course, winds will be more gusty around convection. /19/

&&

.DISCUSSION...
Most of the showers have dissipated this evening leaving mostly
cloudy skies across the area. There could be a couple of isolated
showers mainly in the east overnight, but expect mainly dry
conditions. Lows tonight will fall into the low 70s./15/

Prior discussion below:

Overnight, southerly flow will increase ahead of our next severe
weather threat on Tuesday. Dewpoints will surge into the lower 70s
and mid level lapse rates will steepen as an upper trough
approaches. Surface winds will likely veer southwesterly ahead of an
approaching front and without significant development of a surface
cyclone, there will be little reason for winds to not become
increasingly parallel to the front. Given the steepening mid level
lapse rates (7.5-8.5 C/KM), deep boundary layer moisture (Td >72F),
and abnormally warm surface temperatures (>80F), surface-based CAPE
may exceed 3,000 J/KG before robust deep convection gets underway.
Trajectories in the mid levels will likely not support a significant
capping inversion and thus it is likely that we may have somewhat
early convective initiation (16-18Z). Early storm activity is likely
as we near/breech convective temperatures (80-82F per forecast
soundings) and increasing synoptic lift due broad forcing for ascent
with associated impinging shortwave. This is likely to result in
upscale growth of numerous thunderstorm clusters.

The Storm Prediction Center has issued an Enhanced risk (3/5) for
storms on Tuesday which includes all but northwestern MS and
Arkansas which are still within the Slight risk (2/5) category.
Storms may initially be discrete, but with mostly unidirectional
flow through the column and meager (near 0) convective inhibition,
will likely merge into clusters fairly quickly. The primary severe
threat will likely be damaging wind as cold pooling will likely
result in surging outflow at times, perhaps as a longer lived MCS
with bowing structures. Large hail is likely initially, particularly
in western MS and a few tornadoes are possible.

WIND: Notably, forecast soundings from some guidance (ex. HRRR) show
DCAPE values in the 1100-1200 J/KG range which supports the idea
that bowing structures or wet microbursts are likely. With adequate
speed shear (0-6 km bulk shear 30-35 kt) but limited directional
shear resulting in shallow to straight-line hodographs, severe storm
maintenance is probable and upscale growth into one or a few MCS are
likely. Given the above conditions as well as a large reservoir of
CAPE and precipitation loading being favored, wind gusts may become
considerable and could exceed 70 mph at times.

HAIL: Hail threats will likely be maximized early on before storm
mode becomes less favorable. Further, lack of dry air aloft will
inhibit effective ice growth while enhancing updraft loading with
PWATs over 2". Mid level lapse rates will decrease with eastern
extent which further suggests the large hail threat may be more
likely in a narrow corridor roughly along and west of the interstate
55 corridor. As mentioned before, precipitation loading may favor
thunderstorm collapse should they not be consolidated into a
convective complex. In either case (either MCS or collapsing
updrafts) suspension of ice within an updraft would be unfavored.

TORNADO: With veered boundary layer flow resulting in shallow
hodographs with 0-1 km SRH generally under 100 synoptically,
tornadogenesis will on the whole be unlikely. Given the likelihood
of a developing MCS as well as the possibility of storm scale
interaction given the widespread convective activity, a few brief
tornadoes are possible. This threat may become locally enhanced
should a sufficiently mature MCV develop, but that is not currently
anticipated.

HEAVY RAIN/FlOODING: Heavy rain for most is of very high confidence
with widespread convective activity expected. Rainfall rates may
exceed 2"/hr with the stronger cores. PWAT values maximize 200-250%
and 2-3 standard deviations above normal as storms get going which
supports very effective precipitation production. Exactly how the
storm-scale environment evolves will dictate the significance of the
flash flood threat. Should storms train or move slowly the risk
would increase but current expectation is for any convective complex
to be progressive which should temper the flood threat. The most
likely area for a more substantial flash flood threat to develop
due to training would be in the Hattiesburg area.

Storms clear by Tuesday evening though the synoptic front will
lag behind, remaining northwest of the Arklamiss by day's end.
/LP/

Wednesday through the weekend: Drier and cooler northwest flow
will become the general rule as we go through mid to late week
with temperatures actually dropping to below climatology by a few
degrees for the Wednesday to Friday period. Over the weekend, mid
level heights will rise and surface high pressure will shift to
the east. This will result in an increasingly warm and humid
airmass, especially by Sunday, but we are not expecting much in
the way of convective rainfall chances given the anticyclonic flow
and lack of forcing mechanisms. /EC/

&&

.PRELIMINARY POINT TEMPS/POPS...
Jackson       72  83  58  75 /  17  94  46   8
Meridian      71  84  60  78 /  18  87  69  18
Vicksburg     72  83  58  75 /  14  92  28   4
Hattiesburg   72  85  64  79 /   4  80  74  37
Natchez       73  83  58  75 /   8  93  35   8
Greenville    73  80  57  73 /  31  78  15   1
Greenwood     72  81  57  74 /  26  89  30   3

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...None.
LA...None.
AR...None.

&&

19
Hazardous weather outlook, May 3, 5:27 PM CDT, 10 hours 23 minutes before
Hazardous Weather Outlook
National Weather Service Jackson MS
527 PM CDT Mon May 3 2021

ARZ074-075-LAZ007>009-015-016-023-MSZ018-034-040-041-042230-
Ashley-Chicot-Morehouse-West Carroll-East Carroll-Richland-
Madison LA-Franklin LA-Bolivar-Washington-Issaquena-Sharkey-
527 PM CDT Mon May 3 2021

This hazardous weather outlook is for portions of southeast
Arkansas, northeast Louisiana, northwest Mississippi, and west
central Mississippi.

.DAY ONE...Tonight and Tuesday

SEVERE THUNDERSTORMS
THREAT...Enhanced
TIMING...Tuesday

Severe storms are likely and will be capable of producing
damaging wind gusts to 70 mph, hail up to golf ball size, and
possible tornadoes Tuesday.

(https://www.weather.gov/images/jan/graphicast/1.png)

.DAYS TWO THROUGH SEVEN...Tuesday night through Sunday

The probability for widespread hazardous weather is low.

.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations may be needed for portions of the region Tuesday
through Tuesday night.

MSZ019-025>029-035-036-042230-
Sunflower-Leflore-Grenada-Carroll-Montgomery-Webster-Humphreys-
Holmes-
527 PM CDT Mon May 3 2021

This hazardous weather outlook is for portions of central
Mississippi, north central Mississippi, and northwest
Mississippi.

.DAY ONE...Tonight and Tuesday

SEVERE THUNDERSTORMS
THREAT...Enhanced
TIMING...Tuesday

Severe storms are likely and will be capable of producing
damaging wind gusts to 70 mph, hail up to golf ball size, and
possible tornadoes Tuesday.

(https://www.weather.gov/images/jan/graphicast/1.png)

.DAYS TWO THROUGH SEVEN...Tuesday night through Sunday

The probability for widespread hazardous weather is low.

.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations may be needed for portions of the region Tuesday into
Tuesday night.

MSZ030>033-037>039-042>057-059-061>065-042230-
Clay-Lowndes-Choctaw-Oktibbeha-Attala-Winston-Noxubee-Yazoo-
Madison MS-Leake-Neshoba-Kemper-Warren-Hinds-Rankin-Scott-Newton-
Lauderdale-Claiborne-Copiah-Simpson-Smith-Jasper-Jefferson-
Franklin MS-Lincoln-Lawrence-Jefferson Davis-Covington-
527 PM CDT Mon May 3 2021

This hazardous weather outlook is for portions of central
Mississippi, northeast Mississippi, and south central
Mississippi.

.DAY ONE...Tonight and Tuesday

SEVERE THUNDERSTORMS
THREAT...Enhanced
TIMING...Mainly Tuesday afternoon into early evening

FLOODING
THREAT...Limited
TIMING...Mainly Tuesday afternoon into early evening

Severe storms are likely and will be capable of producing
damaging wind gusts to 70 mph, hail up to golf ball size, and
possible tornadoes Tuesday into Tuesday evening. Heavy rainfall
rates could lead to localized flash flooding.

(https://www.weather.gov/images/jan/graphicast/1.png)
(https://www.weather.gov/images/jan/graphicast/2.png)

.DAYS TWO THROUGH SEVEN...Tuesday night through Sunday

Storms will clear out Tuesday evening, then expect the threat for
widespread hazardous weather to be low for the remainder of the
seven day period.

.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations may be needed for portions of the region Tuesday into
early uesday evening.

LAZ024>026-MSZ060-042230-
Catahoula-Tensas-Concordia-Adams-
527 PM CDT Mon May 3 2021

This hazardous weather outlook is for portions of northeast
Louisiana, and southwest Mississippi.

.DAY ONE...Tonight and Tuesday

SEVERE THUNDERSTORMS
THREAT...Enhanced
TIMING...Tuesday afternoon

FLOODING
THREAT...Limited
TIMING...Tuesday afternoon

Severe storms are likely and will be capable of producing
damaging wind gusts to 70 mph, hail up to golf ball size, and
possible tornadoes Tuesday into Tuesday evening. Heavy rainfall
rates could lead to localized flash flooding.

(https://www.weather.gov/images/jan/graphicast/1.png)
(https://www.weather.gov/images/jan/graphicast/2.png)

.DAYS TWO THROUGH SEVEN...Tuesday night through Sunday

Storms will clear out by early Tuesday evening, then expect the
threat for widespread hazardous weather to be low for the
remainder of the seven day period.

.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations may be needed for portions of the region Tuesday.

MSZ058-066-072>074-042230-
Clarke-Jones-Marion-Lamar-Forrest-
527 PM CDT Mon May 3 2021

This hazardous weather outlook is for portions of east central
Mississippi, south central Mississippi, and southeast
Mississippi.

.DAY ONE...Tonight and Tuesday

SEVERE THUNDERSTORMS
THREAT...Enhanced
TIMING...Tuesday afternoon into evening

FLOODING
THREAT...Elevated
TIMING...Tuesday afternoon into evening

Severe storms are likely and will be capable of producing
damaging wind gusts to 70 mph, hail up to golf ball size, and
possible tornadoes Tuesday into Tuesday evening. Heavy rainfall
rates could lead to flash flooding.

(https://www.weather.gov/images/jan/graphicast/1.png)
(https://www.weather.gov/images/jan/graphicast/2.png)

.DAYS TWO THROUGH SEVEN...Tuesday night through Sunday

Storms will clear out Tuesday evening, then expect the threat for
widespread hazardous weather to be low for the remainder of the
seven day period.

.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations may be needed for portions of the region tonight
through Tuesday night.

20

&&

...HAZARD LEGEND...

*SEVERE THUNDERSTORMS*
High...Significant severe thunderstorms are expected.
Moderate...Severe storms expected with significant
 severe weather possible.
Enhanced...Severe storms expected.
Slight...Severe storms possible.
Marginal...Isolated severe storms possible.

*FLOODING*
Extreme...Confident in significant flooding.
Significant...Significant flooding possible.
Elevated...Confident in flooding.
Limited...Flooding possible.

...USEFUL WEATHER WEB PAGES (URLS)...

NWS JAN Home page...
   https://www.weather.gov/jan
Stay Aware, Stay Safe NWS JAN Briefing Page...
   https://www.weather.gov/jan/safe
Latest Weather Briefing...
   https://www.weather.gov/jan/weather_briefing

Find NWS JAN on Facebook...
   https://www.facebook.com/NWSJacksonMS
Follow NWS JAN on Twitter...
   @NWSJacksonMS
Follow NWS JAN on Youtube...
   https://www.youtube.com/user/NWSJacksonMiss

...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES...

Storm Prediction Center (SPC)...
   https://www.spc.noaa.gov/
Meso Analysis...
   https://www.spc.noaa.gov/exper/mesoanalysis/
Day 1 through 3 Outlooks...
   https://www.spc.noaa.gov/products/outlook/
Storm Reports...
   https://www.spc.noaa.gov/climo/online/
...ADDITIONAL URLS FOR FLOODING ISSUES...

Current Watches and Warnings...
   https://www.weather.gov/jan/safe_HeavyRain

Observed Precipitation Images...
   https://www.weather.gov/jan/precipmaps

River Forecast Center...
   https://www.weather.gov/lmrfc/
Significant River Flood Outlook...
   https://www.wpc.ncep.noaa.gov/nationalfloodoutlook/index.html
Day 1 through 3 Excessive Rainfall...
   https://www.wpc.ncep.noaa.gov/qpf/excess_rain.shtml
Excessive Rainfall Discussion...
   https://www.wpc.ncep.noaa.gov/discussions/qpferd.html
Day 1 through 7 QPF...
   https://www.wpc.ncep.noaa.gov/qpf/qpf2.shtml
QPF Discussion...
   https://www.wpc.ncep.noaa.gov/discussions/qpfpfd.html

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 4, 7:28 AM CDTSpecial Weather StatementJANClay32 min
May 4, 7:58 AM CDTSevere Thunderstorm WarningJANCopiah, Hinds, Rankin, Simpson62 min
May 4, 8:19 AM CDTTornado WarningJANCopiah, Rankin, Simpson56 min
May 4, 9:06 AM CDTTornado WarningJANRankin, Simpson54 min
May 4, 9:29 AM CDTSpecial Weather StatementJANClay46 min
May 4, 9:48 AM CDTSpecial Weather StatementJANGrenada27 min
May 4, 9:49 AM CDTSpecial Weather StatementJANScott26 min
May 4, 9:55 AM CDTSpecial Weather StatementJANChoctaw35 min
May 4, 10:02 AM CDTSevere Thunderstorm WarningJANChoctaw, Oktibbeha43 min
May 4, 10:11 AM CDTSpecial Weather StatementJANLowndes34 min
May 4, 10:15 AM CDTFlash Flood WarningJANClay, Webster2 hr
May 4, 10:59 AM CDTSpecial Weather StatementJANClay31 min
May 4, 11:25 AM CDTSpecial Weather StatementJANLowndes20 min
May 4, 12:01 PM CDTSpecial Weather StatementJANMadison44 min
May 4, 12:07 PM CDTSevere Thunderstorm WarningJANMadison, Rankin38 min
May 4, 12:18 PM CDTSevere Thunderstorm WarningJANBolivar, Washington72 min
May 4, 12:30 PM CDTSevere Thunderstorm WarningJANIssaquena, Washington75 min
May 4, 12:40 PM CDTSevere Thunderstorm WarningJANLeake, Madison50 min
May 4, 12:42 PM CDTSpecial Weather StatementJANCopiah48 min
May 4, 12:43 PM CDTSpecial Weather StatementJANMadison47 min
May 4, 12:46 PM CDTSevere Thunderstorm WarningJANMadison, Yazoo44 min
May 4, 12:47 PM CDTSevere Thunderstorm WarningJANCopiah43 min
May 4, 12:57 PM CDTSevere Thunderstorm WarningJANIssaquena76 min
May 4, 1:10 PM CDTSevere Thunderstorm WarningJANLeake50 min
May 4, 1:16 PM CDTSpecial Weather StatementJANGrenada29 min
May 4, 1:19 PM CDTSevere Thunderstorm WarningJANLeflore, Sunflower59 min
May 4, 1:19 PM CDTSevere Thunderstorm WarningJANRankin, Scott, Smith41 min
May 4, 1:22 PM CDTSevere Thunderstorm WarningJANHolmes, Humphreys, Issaquena, Sharkey, Washington, Yazoo71 min
May 4, 1:28 PM CDTSpecial Weather StatementJANAttala47 min
May 4, 1:31 PM CDTSevere Thunderstorm WarningJANRankin, Simpson44 min
May 4, 1:37 PM CDTSpecial Weather StatementJANCarroll, Montgomery23 min
May 4, 1:37 PM CDTSevere Thunderstorm WarningJANHinds, Issaquena, Warren, Yazoo53 min
May 4, 1:44 PM CDTSevere Thunderstorm WarningJANCarroll, Grenada, Montgomery75 min
May 4, 1:52 PM CDTTornado WarningJANRankin, Scott, Smith23 min
May 4, 1:57 PM CDTSevere Thunderstorm WarningJANAdams, Claiborne, Copiah, Franklin, Hinds, Jefferson and 1 more78 min
May 4, 2:00 PM CDTSevere Thunderstorm WarningJANLeake, Neshoba45 min
May 4, 2:09 PM CDTSevere Thunderstorm WarningJANAttala, Holmes, Leake, Madison, Rankin, Scott and 1 more66 min
May 4, 2:12 PM CDTSevere Thunderstorm WarningJANCopiah, Hinds, Madison, Rankin, Scott, Simpson and 1 more93 min
May 4, 2:12 PM CDTSevere Thunderstorm WarningJANAttala, Carroll, Choctaw, Holmes, Montgomery63 min
May 4, 2:18 PM CDTSpecial Weather StatementJANClay27 min
May 4, 2:22 PM CDTTornado WarningJANAttala, Holmes, Madison, Yazoo20 min
May 4, 2:29 PM CDTSpecial Weather StatementJANWinston46 min
May 4, 2:29 PM CDTSevere Thunderstorm WarningJANWebster61 min
May 4, 2:30 PM CDTSevere Thunderstorm WarningJANWebster60 min
May 4, 2:33 PM CDTSevere Thunderstorm WarningJANWinston42 min
May 4, 2:35 PM CDTTornado Warning Tornado observedJANHinds, Madison, Rankin25 min
May 4, 2:40 PM CDTSevere Thunderstorm WarningJANCopiah, Franklin, Jefferson Davis, Lawrence, Lincoln, Simpson80 min
May 4, 2:44 PM CDTSevere Thunderstorm WarningJANNewton, Scott, Smith46 min
May 4, 2:53 PM CDTTornado Warning Tornado observedJANRankin, Scott, Smith18 min
May 4, 3:02 PM CDTSevere Thunderstorm WarningJANNoxubee28 min
May 4, 3:03 PM CDTSevere Thunderstorm WarningJANChoctaw, Oktibbeha, Winston57 min
May 4, 3:08 PM CDTSevere Thunderstorm WarningJANLeake, Neshoba52 min
May 4, 3:09 PM CDTSevere Thunderstorm WarningJANJasper, Smith51 min
May 4, 3:09 PM CDTSevere Thunderstorm WarningJANJasper, Newton, Scott, Simpson, Smith81 min
May 4, 3:18 PM CDTSevere Thunderstorm WarningJANKemper, Noxubee42 min
May 4, 3:20 PM CDTTornado Warning Tornado observedJANLeake, Neshoba, Newton, Scott40 min
May 4, 3:32 PM CDTTornado WarningJANClarke, Jasper29 min
May 4, 3:36 PM CDTSevere Thunderstorm WarningJANLauderdale54 min
May 4, 3:38 PM CDTSevere Thunderstorm WarningJANCovington, Jefferson Davis, Jones, Lamar, Lawrence, Lincoln and 1 more82 min
May 4, 3:49 PM CDTSevere Thunderstorm WarningJANLowndes, Noxubee29 min
May 4, 3:50 PM CDTSevere Thunderstorm WarningJANClarke55 min
May 4, 3:51 PM CDTAreal Flood WarningJANWashington6 hr
May 4, 3:58 PM CDTSevere Thunderstorm WarningJANKemper32 min
May 4, 4:26 PM CDTSevere Thunderstorm WarningJANForrest, Jones, Lamar, Marion94 min

Nearby

Flash Flood Watches in Mississippi, 2021Every flash flood watch in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.